Maine, 2016Flood in Maine, February 26 to 27, 2016
February 26 to 27, 2016 · NWS CAR · 1 event in 1 county or zone
An ice jam developed on the Pleasant River in Milo during the afternoon of the 26th. Occasional minor flooding persisted into the afternoon of the 27th when water began to flow through the jam ending the flood threat.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An ice jam developed on the Pleasant River in Milo during the afternoon of the 26th. Occasional minor flooding persisted into the afternoon of the 27th when water began to flow through the jam ending the flood threat. Pleasant Street was closed for a time due to flooding with water also occasionally impacting Pleasant River Road. The ice jam was around a mile long.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 26, 1:34 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 26, 1:34 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
134 PM EST FRI FEB 26 2016
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE REGION TODAY. HIGH PRESSURE
WILL RIDGE ACROSS THE REGION TONIGHT INTO EARLY SATURDAY. ANOTHER
COLD FRONT WILL CROSS THE REGION SATURDAY NIGHT INTO SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
HAVE ALLOWED THE FLOOD WATCH TO EXPIRE. THE COLD FRONT HAS NOW
EXITED THE REGION. AN UPPER LEVEL TROF WILL CROSS THE REGION THIS
AFTERNOON. EXPECT MOSTLY CLOUDY SKIES ALONG WITH
SCATTERED/ISOLATED SNOW SHOWERS ACROSS THE NORTH AND MOUNTAINS
THIS AFTERNOON. ANY SNOW ACCUMULATIONS THIS AFTERNOON ARE EXPECTED
TO BE LESS THAN AN INCH. ACROSS DOWNEAST AREAS...GENERALLY EXPECT
PARTLY SUNNY SKIES THIS AFTERNOON WITH ANY LINGERING ISOLATED SNOW
SHOWERS ENDING EARLY. WINDS WILL BE GUSTY ACROSS THE ENTIRE
FORECAST AREA THIS AFTERNOON AT SUSTAINED SPEEDS OF 15 TO 25 MPH
WITH GUSTS OF 30 TO 35 MPH. WITH COLD ADVECTION IN THE WAKE OF THE
COLD FRONT...TEMPERATURES WILL BE NEAR STEADY OR FALL THROUGH THE
AFTERNOON. HAVE UPDATED THE FORECAST TO ADJUST FOR CURRENT
CONDITIONS ALONG WITH AFTERNOON TEMPERATURES...CLOUD COVER AND
SNOW SHOWER CHANCES.
PREVIOUS DISCUSSION...
UPPER TROF SWINGS BY THIS EVENING W/HIGH PRES S OF THE REGION SET
TO RIDGE ACROSS THE REGION OVERNIGHT. NW WINDS WILL DROP OFF BUT
ARE FORECAST TO STAY UP AROUND 10 MPH. PARTIAL CLEARING WILL ALLOW
FOR TEMPERATURES TO FALL OFF QUICKLY BUT THE WIND WILL ALLOW FOR
SOME MIXING IN THE BLYR TO KEEP TEMPS FROM BOTTOMING OUT TOO LOW.
MUCH COLDER HOWEVER THAN PREVIOUS NIGHTS W/AREAS BACK ACROSS THE
ALLAGASH AND OUT WEST DROPPING AOB ZERO(0F) W/SINGLE NUMBERS
EXPECTED FOR THE REST OF NORTHERN AND EASTERN MAINE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD ACROSS THE REGION EARLY SATURDAY AND
THEN MOVE EAST SATURDAY AFTERNOON IN ADVANCE OF AN APPROACHING
COLD FRONT FROM THE NORTHWEST. EXPECT SUNSHINE TO GIVE WAY TO
INCREASING AFTERNOON CLOUDS AND PERHAPS A FEW SNOW SHOWERS BY
LATE IN THE DAY ACROSS FAR NORTHERN AREAS. HIGH TEMPERATURES ON
SATURDAY WILL BE IN THE MID TO UPPER 20S NORTH AND LOWER 30S
DOWNEAST. THE COLD FRONT WILL CROSS NORTHERN AREAS SATURDAY NIGHT
AND THEN STALL IN THE VICINITY OF THE COAST SUNDAY. EXPECT A FEW
SNOW SHOWERS ACROSS NORTHERN AREAS SATURDAY NIGHT WITH THE
PASSAGE OF THE FRONT WITH DRY CONDITIONS DOWNEAST. LOWS SATURDAY
NIGHT WILL GENERALLY RANGE FROM THE MID TEENS NORTH AND LOW TO MID
20 CENTRAL AND DOWN EAST. LOW PRESSURE WILL APPROACH FROM THE WEST
SUNDAY WITH THE FRONT STARTING TO MOVE BACK TO THE NORTH AS A WARM
FRONT. EXPECT SNOW TO DEVELOP ACROSS THE NORTH AND WEST LATER
SUNDAY AFTERNOON WITH MAYBE AN INCH OR SO BY LATE SUNDAY
AFTERNOON. ACROSS DOWNEAST AREAS EXPECT MAINLY CLOUDY SKIES. THERE
WILL BE QUITE THE TEMPERATURE GRADIENT ON SUNDAY WITH HIGHS ACROSS
THE NORTH MAINLY IN THE LOW TO MID 20S BUT IN THE MID 30S TO
AROUND 40 ACROSS CENTRAL AND DOWNEAST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE WILL CONTINUE TO TRACK EAST TOWARD THE AREA
SUNDAY NIGHT. A TIGHT THERMAL GRADIENT IN ASSOCIATION WITH A
STRONG BAROCLINIC ZONE WILL SET UP ACROSS NORTHERN MOST MAINE
SUPPORTING OVERRUNNING PRECIPITATION, MAINLY IN THE FORM OF SNOW
ACROSS FAR NORTHERN MAINE. THE PRECIPITATION WILL CONTINUE INTO
MONDAY BEFORE TAPERING TO SNOW SHOWERS LATER MONDAY AFTERNOON AS
THE LOW TRACKS ACROSS THE CANADIAN MARITIMES. THERE COULD BE
SEVERAL INCHES OF SNOW ACROSS NORTHERN AREAS, ESPECIALLY THE SAINT
JOHN VALLEY SUNDAY NIGHT AND INTO MONDAY. ACROSS CENTRAL AND
DOWNEAST AREAS EXPECT MAINLY CLOUDY SKIES WITH THE CHANCE FOR RAIN
SHOWERS. COLDER AIR WILL MOVE IN MONDAY NIGHT IN THE WAKE OF THE
LOW WITH A FEW LINGERING SNOW SHOWERS POSSIBLE ACROSS NORTHERN
AREAS AND PARTLY CLOUDY SKIES DOWNEAST. HIGH PRESSURE WILL BUILD
EAST TOWARD THE AREA TUESDAY AND TUESDAY NIGHT. ANOTHER LOW
PRESSURE SYSTEM WILL TRACK TOWARD THE AREA BY MID TO LATE WEEK
BRINGING SOME SNOW OR EVEN RAIN TO THE REGION DEPENDING ON THE
EXACT TRACK OF THE SYSTEM.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: GENERALLY EXPECT VFR/MVFR CONDITIONS ACROSS THE NORTH
AND MOUNTAINS THIS AFTERNOON...THOUGH LOCALIZED IFR CONDITIONS ARE
POSSIBLE WITH ANY SNOW SHOWERS. VFR CONDITIONS ARE EXPECTED
DOWNEAST THIS AFTERNOON. VFR CONDITIONS ARE EXPECTED ACROSS THE
ENTIRE REGION TONIGHT. GUSTY WINDS WILL OCCUR ACROSS THE ENTIRE
FORECAST AREA THIS AFTERNOON WITH SUSTAINED SPEEDS OF 15 TO 25 MPH
AND GUSTS OF 30 TO 35 MPH.
SHORT TERM: VFR SATURDAY ALL TERMINALS. MVFR IS POSSIBLE SATURDAY
NIGHT AT THE NORTHERN TERMINALS IN SCT SNOW SHOWERS WITH VFR
KBGR/KBHB. VFR THRU MUCH OF SUNDAY. IFR/LIFR CAN BE EXPECTED
SUNDAY NIGHT AT THE NORTHERN TERMINALS IN SNOW WITH CONTINUED VFR
KBGR/KBHB. THESE CONDITIONS WILL PERSIST INTO MONDAY. VFR RETURNS
ALL TERMINALS MONDAY NIGHT THROUGH TUESDAY.
&&
.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL THE
WATERS THIS AFTERNOON THROUGH THE EARLY MORNING HOURS SATURDAY.
SHORT TERM: A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED SATURDAY
NIGHT AND SUNDAY. WINDS/SEAS ARE LIKELY TO CONTINUE AT SMALL CRAFT
ADVISORY CONDITIONS THROUGH EARLY NEXT WEEK.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EST SATURDAY FOR ANZ050>052.
&&
NEAR TERM...NORCROSS/HEWITT
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...NORCROSS/DUDA
MARINE...NORCROSS/DUDA
Hazardous weather outlook, Feb 26, 1:23 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
123 PM EST FRI FEB 26 2016
MEZ001>006-010-271200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
123 PM EST FRI FEB 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SNOW WILL DEVELOP ACROSS NORTHERN AREAS SUNDAY NIGHT AND CONTINUE
INTO MONDAY. SEVERAL INCHES OF SNOW ARE POSSIBLE...ESPECIALLY
ACROSS FAR NORTHERN AREAS AND THE SAINT JOHN VALLEY SUNDAY NIGHT
INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ011-015>017-029>032-271200-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
123 PM EST FRI FEB 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH
CENTRAL MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ050>052-271200-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
123 PM EST FRI FEB 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NORCROSS
Flood, Piscataquis
- When
- February 26, 3:00 PM EST to February 27, 4:00 PM EST
- Where
- Piscataquis County, 1.83 mi NNW of Milo to 0.73 mi N of Milo
- Cause
- Ice Jam
- Reported by
- Emergency Manager
- Coordinates
- 45.274, -68.997
An ice jam developed on the Pleasant River in Milo during the afternoon of the 26th. The ice jam produced occasional minor flooding into the afternoon of the 27th when water began to flow through the jam and flooding ended. Pleasant Street was closed for a time due to flooding with water also occasionally impacting Pleasant River Road. The ice jam was around a mile long.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618897.